Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 243, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2004, 5:50 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 5:50 PM CDT (22:50 UTC)
- Expired
- Jun 27, 2004, 6:10 PM CDT
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 36 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
773
WUUS54 KJAN 272250
SVRJAN
MSC025-087-272310-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHEAST MISSISSIPPI
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 610 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 32 MILES WEST OF COLUMBUS AFB TO
27 MILES SOUTHEAST OF STEENS...OR FROM 10 MILES SOUTH OF HOUSTON TO
11 MILES NORTHEAST OF ALICEVILLE...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR CALEDONIA AT 555 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3375 8918 3369 8866 3360 8841 3342 8825
3315 8807 3325 8774 3351 8792 3370 8808
3379 8833 3385 8885
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:20 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 27, 3:20 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT SUN JUN 27 2004 .SYNOPSIS...A STALLED BOUNDARY ALONG THE NORTHERN HALF OF THE FORECAST AREA IS ALLOWING FOR A CONSTANT TRAINING OF PRECIPITATION OVER NEARLY SATURATED SOILS IN THE MISSISSIPPI DELTA. ALSO BOWING LINE OF STRONG TO SEVERE STORMS WAS PUSHING THROUGH THE REGION WITH A WEATHER WATCH IN EFFECT UNTIL 8 PM. UNFORTUNATELY...NO SIGNIFICANT RELIEF IS IN SIGHT FOR THE NEXT 48 HOURS. THE PERPETUAL ONSLAUGHT OF WAVE AFTER WAVE MOVING EASTWARD THROUGH THE BOUNDARY CONTINUES WITH THE LATEST WAVE OVER THE ARK-LA-TX SHOWING GOOD ORGANIZATION IN WATER VAPOR SATELLITE IMAGERY. && .DISCUSSION...THE WET WEATHER IS EXPECTED TO CONTINUE THROUGH TUESDAY OVER THE AREA AS A STRONG SHORT WAVE TROUGH OVER CENTRAL TEXAS SLOWLY TRACKS TO THE EAST/NORTHEAST. FFG GUIDANCE VALUES REMAIN EXTREMELY LOW OVER NORTHERN PORTIONS OF THE FORECAST AREA WITH FORECAST VALUES OF .7 INCHES/HOUR BEING SHOWN IN THE GUIDANCE NUMBERS. FOR THIS REASON...WILL CONTINUE TO EXTEND THE FFA THROUGH TONIGHT) AS THE PRECIPITATION CONTINUES TO TRAIN OVER THE AREA ALONG THE BOUNDARY. FOR MONDAY TO TUESDAY..THE ON AND OFF SHOWERS AND THUNDERSTORMS WILL CONTINUE AS THE WAVE SLOWLY MOVES OFF TO THE EAST. THE STATIONARY BOUNDARY WILL REMAIN OVER THE NORTHERN PORTION OF THE FORECAST AREA. THE SHOWERS WILL DECREASE FROM THE NORTH BY LATE TUESDAY. WEDNESDAY COULD BE THE DRIEST DAY OF THE FORECAST PERIOD AS A VERY BRIEF PERIOD OF SHORT WAVE RIDGING BUILDS OVER THE AREA. GIVEN THE FACT THAT SIGNIFICANT LINGERING MOISTURE IS EXPECTED TO REMAIN OVER THE AREA IN THE LOWER LEVELS AND GIVEN THAT EXPECTATION THAT WE WILL FINALLY SEE THE SUN AGAIN (AN THEREFORE SOME INSTABILITY FROM HEATING IN THE AFTERNOON)...WILL CONTINUE MID RANGE SCATTERED POPS FOR AFTERNOON THUNDERSTORMS. FOR THURSDAY THROUGH SUNDAY...UPPER TROUGH CONTINUES OVER SOUTHEAST CANADA...WHICH WILL CONTINUE TO KEEP THE REGION IN A WET PATTERN...AS ANOTHER UPPER TROUGH AFFECTS THE REGION GOING INTO NEXT WEEKEND. SEE NO REASON TO CHANGE THE CURRENT PATTERN OF THE CURRENT FORCASTS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 87 71 88/ 70 50 30 40 MERIDIAN 70 87 70 88/ 60 50 40 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...A FLOOD WATCH IN EFFECT FOR CENTRAL MISSISSIPPI TONIGHT. LA...A FLOOD WATCH IN EFFECT FOR NORTHEASTERN LOUISIANA TONIGHT. AR...A FLOOD WATCH IN EFFECT FOR ASHLEY AND CHICOT COUNTIES TONIGHT. && 17
Hazardous weather outlook, Jun 27, 1:37 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 137 PM CDT SUN JUN 27 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281837- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 137 PM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO CITY TO MACON MISSISSIPPI. STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING NORTH OF THIS LINE. THE STRONG STORM ACTIVITY WILL BE MAINLY BEFORE MIDNIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE REGION BY MONDAY AFTERNOON. A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO COMBINE WITH A MOIST AND UNSTABLE AIRMASS T0 CONTINUE OUR CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY BEFORE MIDNIGHT. MID AND UPPER LEVEL WINDS WILL SUPPORT SOME STORM ORGANIZATION AND STRONG WIND GUSTS. OUR CHANCES OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON MONDAY AS ANOTHER UPPER LEVEL DISTURBANCE CROSSES THE REGION. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL BE IN THE AFTERNOON. THE PRIMARY RISKS WITH THE ISOLATED SEVERE STORMS FOR THIS AFTERNOON AND EVENING WILL BE WINDS OF 60 TO 70 MPH...FREQUENT LIGHTNING...AND HAIL. ...FLOODING... A FLOOD WATCH FOR FLASH FLOODING WILL BE ISSUED FOR EXTREME SOUTHEAST ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI FOR TONIGHT. PLEASE REFER TO THE WATCH FOR DETAILS. HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE OUTLOOK AREA FOR THIS EVENING. THE VERY MOIST AIRMASS OVER THE REGION WILL BE SUPPORTIVE OF LOCALLY INTENSE RAINFALL RATES IN HEAVIER SHOWERS AND THUNDERSTORMS. SOILS OVER MUCH OF THE AREA ARE SOAKED...ESPECIALLY IN THE WATCH AREA...AND ADDITIONAL HEAVY RAINFALL WILL LEAD TO CONSIDERABLE PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE POSSIBLE FOR LATE THIS AFTERNOON AND EVENING...OTHERWISE IT IS NOT ANTICIPATED UNTIL NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 27, 4:44 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG LOUIN 32.07N 89.26W
06/27/2004 JASPER MS EMERGENCY MNGR
TREES AND POWERLINES DOWN. TREE ACROSS HOUSE TRAILER.
&&
WILSONLocal storm report, Jun 27, 4:47 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG KOSCIUSKO 33.06N 89.59W
06/27/2004 ATTALA MS LAW ENFORCEMENT
NUMEROUS TREES DOWN NEAR HIGHWAY 14.
&&
WILSONLocal storm report, Jun 27, 5:06 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ENTERPRISE 32.17N 88.81W
06/27/2004 0.25 INCH CLARKE MS AMATEUR RADIO
&&
WILSONLocal storm report, Jun 27, 5:10 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG LAUREL 31.69N 89.14W
06/27/2004 JONES MS EMERGENCY MNGR
TREES DOWN COUNTY WIDE.
&&
WILSONLocal storm report, Jun 27, 5:12 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG LOUISVILLE 33.12N 89.05W
06/27/2004 WINSTON MS EMERGENCY MNGR
TREES DOWN COUNTY WIDE.
&&
WILSONLocal storm report, Jun 27, 5:24 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG QUITMAN 32.04N 88.72W
06/27/2004 CLARKE MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:06 AM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 39 min |
| Jun 27, 11:56 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 29 min |
| Jun 27, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 40 min |
| Jun 27, 12:31 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 39 min |
| Jun 27, 12:45 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 25 min |
| Jun 27, 1:15 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott, Smith | 30 min |
| Jun 27, 1:22 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Jun 27, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 44 min |
| Jun 27, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 46 min |
| Jun 27, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Hinds | 43 min |
| Jun 27, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 40 min |
| Jun 27, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 43 min |
| Jun 27, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 47 min |
| Jun 27, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 30 min |
| Jun 27, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 45 min |
| Jun 27, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 29 min |
| Jun 27, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Neshoba, Winston | 42 min |
| Jun 27, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 30 min |
| Jun 27, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha | 45 min |
| Jun 27, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 26 min |
| Jun 27, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Webster | 43 min |
| Jun 27, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 14 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.